Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 18, 2021Pawnee County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 18, 2021, 1:27 PM CDT for Pawnee County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 1:27 PM CDT (18:27 UTC)
Expired
Jul 18, 2021, 2:00 PM CDT
In force
33 min
Issued by
NWS Dodge City, KS

County Pawnee County, KS

The radar

The Dodge City radar (KDDC), 77 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

606 
WWUS83 KDDC 181827
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
127 PM CDT Sun Jul 18 2021
 
KSZ045-046-064-065-181900-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
127 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN
HODGEMAN...PAWNEE AND SOUTHERN RUSH COUNTIES UNTIL 200 PM CDT...

At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shaffer to near Bazine. Movement was south
at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Gray, Larned, Bazine, Burdett, Hanston, Rush Center, Rozel, Timken,
Alexander, Ash Valley, Sanford, Nekoma, Frizell and Shaffer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3809 9987 3844 9983 3853 9903 3826 9903
      3826 9895 3810 9893
TIME...MOT...LOC 1827Z 353DEG 23KT 3847 9907 3839 9974 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:09 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 18, 12:09 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1209 PM CDT Sun Jul 18 2021

...Updated aviation section...

.SHORT TERM...(Today and tonight)
Issued at 1240 AM CDT Sun Jul 18 2021

Storms will be possible today as an upper level shortwave and fgen
band moves from Nebraska into Kansas. What is still up in the air
is that the CAM models aren't latching on to an area of convection
as some are taking the morning fgen band from Nebraska and moving
through the I-70 corridor to our eastern counties through the
afternoon while other models are hinting at the western band in
northwest Kansas and moving to the south in the afternoon and
evening affecting areas west of Garden City. Latest HRRR has been
trending away from morning eastern convection and going more with
the afternoon western convection. The latest SPC risk basically
paints the CWA with a marginal risk. Overall moisture should be
good for any storm development with CAPE values over 2000 in the
afternoon. Shear will be more on the weaker side but still around
30 kts. Hence some gusty winds and hail will be the main threats
with some brief heavy rainfall. Highs will be in the upper 80s to
lower 90s.

Tonight any storms that do develop should quickly move to the
south and be out of the area around sunset. There are hints in the
models another 700 mb fgen band will move into central Kansas by
sunrise which could develop some isolated storms for areas east of
Dodge City.  Lows will fall into the mid 60s.

.LONG TERM...(Monday through Saturday)
Issued at 133 AM CDT Sun Jul 18 2021

Isolated to scattered storms could continue through the day on
Monday as 700 mb shortwaves continue to move in from the north.
With east winds the temperatures should be slightly cooler with
highs in the upper 80s.

Overall for the rest of the week the upper level ridge in the
Rockies should start to move eastward and we should dry out with
temperatures steadily warming through the week. By Thursday and
Friday we will see highs in the upper 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1206 PM CDT Sun Jul 18 2021

A few thunderstorms will be possible across the HYS and DDC
terminals this afternoon bringing periods of MVFR conditions.
Otherwise expect VFR conditions and partly cloudy skies. Winds
will generally be from the southeast with the exception of under
storms where gusts over 20 knots will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  92  66  86  63 /  20  20  20  10
GCK  90  64  85  62 /  20  20  10  10
EHA  93  64  88  63 /  20  20  20  10
LBL  92  65  86  63 /  20  20  20  10
HYS  92  66  86  61 /  50  30  30  10
P28  93  68  88  63 /  20  30  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Hovorka_42
Hazardous weather outlook, Jul 18, 2:33 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
233 AM CDT Sun Jul 18 2021

KSZ030-031-043>046-061>066-074>081-084>090-190745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
233 AM CDT Sun Jul 18 2021 /133 AM MDT Sun Jul 18 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Storms will move in from Nebraska and northwest Kansas today. The
storms could become strong to severe in the afternoon with hail up
to ping pong ball sized and wind gusts up to 65 mph possible along
with brief heavy rain.

Day 1 Hazards
-------------
* Hail: Limited risk
* Thunderstorm wind damage: Limited risk
* Lightning: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 18, 12:28 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1228 PM CDT Sun Jul 18 2021

KSZ030-181800-
Trego KS-
1228 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 100 PM CDT...

At 1228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quinter to near Wakeeney. Movement was
south at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Wakeeney, Ogallah, Collyer, Trego Center, Cedar Bluff, Riga and Voda.

LAT...LON 3913 9982 3901 9960 3870 9963 3870 10015
      3913 10015
TIME...MOT...LOC 1728Z 000DEG 30KT 3903 10019 3900 9987

UMSCHEID
Local storm report, Jul 18, 12:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1230 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             HAYS                    38.88N 99.32W
07/18/2021  E1.00 INCH       ELLIS              KS   PUBLIC

            PUBLIC REPORT MADE VIA WFO GOODLAND.

&&

JRJ
Local storm report, Jul 18, 12:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1234 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             3 WNW HAYS              38.89N 99.37W
07/18/2021  U1.00 INCH       ELLIS              KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

JRJ
Local storm report, Jul 18, 12:35 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1235 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     TSTM WND DMG     3 WNW HAYS              38.89N 99.37W
07/18/2021                   ELLIS              KS   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

JRJ
Local storm report, Jul 18, 12:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT SUN JUL 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HAIL             3 WNW HAYS              38.89N 99.37W
07/18/2021  U0.75 INCH       ELLIS              KS   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

JRJ
Special weather statement, Jul 18, 1:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
127 PM CDT Sun Jul 18 2021

KSZ045-046-064-065-181900-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
127 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN
HODGEMAN...PAWNEE AND SOUTHERN RUSH COUNTIES UNTIL 200 PM CDT...

At 127 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shaffer to near Bazine. Movement was south
at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Gray, Larned, Bazine, Burdett, Hanston, Rush Center, Rozel, Timken,
Alexander, Ash Valley, Sanford, Nekoma, Frizell and Shaffer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3809 9987 3844 9983 3853 9903 3826 9903
      3826 9895 3810 9893
TIME...MOT...LOC 1827Z 353DEG 23KT 3847 9907 3839 9974

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:44 AM CDTSpecial Weather StatementDDCEllis31 min
Jul 18, 11:49 AM CDTSpecial Weather StatementDDCTrego26 min
Jul 18, 11:52 AM CDTSevere Thunderstorm WarningDDCEllis38 min
Jul 18, 12:17 PM CDTSevere Thunderstorm WarningDDCEllis, Rush43 min
Jul 18, 12:28 PM CDTSpecial Weather StatementDDCTrego32 min
Jul 18, 12:51 PM CDTSevere Thunderstorm WarningDDCNess, Pawnee, Rush39 min
Jul 18, 1:55 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush, Stafford50 min
Jul 18, 2:06 PM CDTSpecial Weather StatementDDCGrant24 min
Jul 18, 2:30 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford45 min
Jul 18, 2:32 PM CDTSevere Thunderstorm WarningDDCGrant, Stevens43 min
Jul 18, 2:40 PM CDTSpecial Weather StatementDDCFord35 min
Jul 18, 2:52 PM CDTSpecial Weather StatementDDCGrant, Stanton23 min
Jul 18, 3:03 PM CDTSpecial Weather StatementDDCSeward27 min
Jul 18, 3:13 PM CDTSpecial Weather StatementDDCStanton, Stevens47 min
Jul 18, 3:16 PM CDTSpecial Weather StatementDDCComanche, Kiowa44 min
Jul 18, 3:39 PM CDTSpecial Weather StatementDDCHamilton36 min
Jul 18, 3:51 PM CDTSpecial Weather StatementDDCStevens39 min
Jul 18, 3:53 PM CDTSpecial Weather StatementDDCBarber, Comanche52 min
Jul 18, 4:14 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche31 min
Jul 18, 4:15 PM CDTSpecial Weather StatementDDCStanton45 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.